Dermatology Expert Forum
After Accutane
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

After Accutane

My name is Jay and i used to be on accutaNE 40 MG for my mild but stubborn acne. After many topicals and antibiotics my derm finally decided to put me on accutane. He started meout with 40 mg at first then at the last 2 months he boosted me up to 80 mg. Well it wasnt even the first month of me being on the drug and my face cleared up beautifully. Sure i got the odd zit or two but they went away quite fast. Now its been 3 weeks of me being of the drug and my face has started to break out again. Not horribly but enough to get me very nervous. I mean if my face continues to be back to normal, whats after accutane? Another treatment. If my acne is so mild and it basically is, why wont it go away with Accutane? i dont get it. I loved the dry skin for a change, i wouldnt mind being on a low dose for a long peirod of time if it were safe. What would yuo recommend Doctor? I am at my wits end.

Thank you in advance
Related Discussions
242489_tn?1210500813
Jay:

Accutane goes on causing improvement even for a couple of months after you stop.  Although you might need to take it again some day, it's more likely that you'll stay clear enough to use mild treatments that didn't work for you before.  It's much too early to become discourage.  Work with your dermatologist.  Also, you need to come to terms with the fact that your skin may not be perfect until you outgrow the acne altogather (and you will!)

Best.

Dr. Rockoff
3 Comments
Blank
Avatar_n_tn
I have been taking acutane at a low dose for about 8 months now. I take a 10mg capsule every other day. I suffer form both acne and a really oily face. This is the only way I have been able to keep myself even both mentally and physically when concerning my skin. I will do this the rest of my life if I have to! The side effects so far are pretty minamal, the odd ake or pain but thats it.

....

Blank
Avatar_n_tn
i've been on 2 rounds of accutane and am very afraid my acne will return... i wish i could just go on a low dose for a while after, but my doctor doesn't recomend it. what should i do?
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank